advertisement
Question
Posted by: ann | 2009/10/26

last cipralex question

I have heard that Cipralex can make you put on weight, is this true? Is there anyway to prevent this?

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Side-effects are not always predictable, and the family of antidepressants to which Cipralex belongs may increase or decrease appetite and hence weight. It's complex, depending omn how the depression has affected you. For instance, if the depression lessened your appetite and weight ( and it can also do the opposite ) then sinply reducing the depression might increase appetite and weight. A good diet and exercise plan is always useful.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cybershrink | 2009/10/27

Side-effects are not always predictable, and the family of antidepressants to which Cipralex belongs may increase or decrease appetite and hence weight. It's complex, depending omn how the depression has affected you. For instance, if the depression lessened your appetite and weight ( and it can also do the opposite ) then sinply reducing the depression might increase appetite and weight. A good diet and exercise plan is always useful.

Reply to cybershrink
Posted by: Liza | 2009/10/26

Many psychiatric medications cause weight gain. Sometimes the weight gain is because some depressed people don' t eat and then when they' re on anti-depressants and not depressed anymore - they eat more. Sometimes the weight gain is because the medication increases your appetite - which might cause you to eat more. The only way I know of not gaining extra weight, is to stick to a healthy eating plan and do exercise.

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement